Alert archive / Arizona / Flash Flood Warnings in 2025
Flash Flood Warning 57, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Sep 18, 2025, 5:34 PM MST for Pima County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2025, 5:34 PM MST (00:34 UTC)
- Expired
- Sep 18, 2025, 8:30 PM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 22 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 0.6 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 178 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 3003 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
723
WGUS55 KTWC 190034
FFWTWC
AZC019-190330-
/O.NEW.KTWC.FF.W.0057.250919T0034Z-250919T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
534 PM MST Thu Sep 18 2025
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
Eastern Pima County in southeastern Arizona...
* Until 830 PM MST.
* At 534 PM MST, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
0.7 and 1.5 inches of rain have fallen. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Tucson, Vail and Saguaro National Park East.
This includes the following streams and drainages...
Coyote Wash, Agua Verde Creek, Rincon Creek, Pantano Wash and
Cienega Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3203 11068 3204 11061 3211 11058 3213 11062
3214 11069 3214 11074 3213 11075 3205 11071
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
EDWARDS3 follow-up statements
205
WGUS75 KTWC 190053
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
553 PM MST Thu Sep 18 2025
AZC019-190330-
/O.CON.KTWC.FF.W.0057.000000T0000Z-250919T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
553 PM MST Thu Sep 18 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM MST THIS
EVENING FOR EASTERN PIMA COUNTY...
At 553 PM MST, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between 1
and 2 inches of rain have fallen. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Tucson, Vail and Saguaro National Park East.
This includes the following Flash Flood Prone Locations...
Old Spanish Trail at Rincon Creek, Camino Loma Alta at Rincon Creek
and Old Spanish Trail at Jeremy Wash.
This includes the following streams and drainages...
Coyote Wash, Agua Verde Creek, Rincon Creek, Pantano Wash and
Cienega Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are many low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3203 11068 3204 11061 3211 11058 3213 11062
3214 11069 3214 11074 3213 11075 3205 11071
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
EDWARDS589
WGUS75 KTWC 190138
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
638 PM MST Thu Sep 18 2025
AZC019-190330-
/O.CON.KTWC.FF.W.0057.000000T0000Z-250919T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
638 PM MST Thu Sep 18 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM MST THIS
EVENING FOR EASTERN PIMA COUNTY...
At 638 PM MST, Doppler radar and automated rain gauges indicated
thunderstorms produced heavy rain across the warned area. Between 1
and 2 inches of rain have fallen. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Tucson, Vail and Saguaro National Park East.
This includes the following Flash Flood Prone Locations...
Old Spanish Trail at Rincon Creek, Camino Loma Alta at Rincon Creek
and Old Spanish Trail at Jeremy Wash.
This includes the following streams and drainages...
Coyote Wash, Agua Verde Creek, Rincon Creek, Pantano Wash and
Cienega Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3203 11068 3204 11061 3211 11058 3213 11062
3214 11069 3214 11074 3213 11075 3205 11071
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
EDWARDS523
WGUS75 KTWC 190327
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
827 PM MST Thu Sep 18 2025
AZC019-190337-
/O.EXP.KTWC.FF.W.0057.000000T0000Z-250919T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
827 PM MST Thu Sep 18 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 830 PM MST THIS EVENING FOR
EASTERN PIMA COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat, however light to moderate rain may continue through the late
evening tonight. Please continue to heed remaining road closures.
&&
LAT...LON 3203 11068 3204 11061 3211 11058 3213 11062
3214 11069 3214 11074 3213 11075 3205 11071
$$
EDWARDSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 3:16 PM MST, 2 hours 18 minutes earlier. Its key messages:
- -Chances (30-50%) for isolated to scattered showers and storms forming primarily on the high terrain. Storms may linger into the evening and overnight hours. Localized instances of flash flooding possible. -Chances (30-60%) for scattered showers and thunderstorms tomorrow, mainly from Sells eastward. Localized instances of flash flooding possible if storms form or train over the same areas. A few storms may be strong with small hail and gusty winds. -Limited chances (10-20%) for a few isolated showers and thunderstorms into the weekend, but trending warmer and drier heading into next week with Tucson likely hitting 100 degrees by midweek.
Area forecast discussion, Sep 18, 3:16 PM MST, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 316 PM MST Thu Sep 18 2025 .SYNOPSIS...Moisture has moved into the region which will lead to scattered showers and thunderstorms today and Friday with diminishing thunderstorm chances over the weekend. Temperatures near to just below normal into the weekend before warmer and drier weather returns next week. && .KEY MESSAGES... -Chances (30-50%) for isolated to scattered showers and storms forming primarily on the high terrain. Storms may linger into the evening and overnight hours. Localized instances of flash flooding possible. -Chances (30-60%) for scattered showers and thunderstorms tomorrow, mainly from Sells eastward. Localized instances of flash flooding possible if storms form or train over the same areas. A few storms may be strong with small hail and gusty winds. -Limited chances (10-20%) for a few isolated showers and thunderstorms into the weekend, but trending warmer and drier heading into next week with Tucson likely hitting 100 degrees by midweek. && .DISCUSSION...Storms so far have been struggling to form mainly over the higher terrain this afternoon. Later this afternoon and evening still thinking activity could increase in coverage though. The 18/18Z sounding at KTWC came back with 1200 J/kg of MUCAPE compared to about 450 J/kg yesterday. The added instability combined with the moisture already in place means it wouldn't take much lift to get storms going. However, the best dynamics have remained rather tight to the circulation in western AZ/southern CA/southern NV associated with the remnant low of Mario. While confidence is low that we will be able to tap into the better dynamics this afternoon, if storms are able to get going and grow upscale in coverage the environment is favorable for localized instances of flash flooding. Overnight, an upper jet will move into southeast Arizona potentially aiding convective development. Right now there is a 20-50% chance of storms continuing into the overnight period. Tomorrow morning we may see a ramp up in activity again after sunrise with even more robust development possible (30-60%) heading into the afternoon hours. This looks like a Type IV synoptic pattern setup with the trough/remnant low from Mario over the California coast advancing from the west and the Monsoon circulation sagging just to our south and east in Sonora Mexico. With plenty of moisture available to work with storms that do form could potentially grow upscale and be sustained. We'll need to continue to monitor how high resolution guidance is trending, but stronger storms could support gusty winds and small hail tomorrow in addition to localized flash flooding from backbuilding and training storms. Over the weekend residual moisture could fuel a few isolated pulse thunderstorms in the afternoon, but for now chances remain low (10- 20%) as we lose favorable dynamic support for additional storm coverage. Ridging begins to build back into southeast Arizona resulting in a warming and drying trend. Ensembles hint at an omega high blocking pattern setting up with a trough over southern California and another over the central plains supporting temperatures climbing above normal and trending much drier. This forecast package now has Tucson hitting triple digits again by midweek. && .AVIATION...Valid through 20/00Z. SCT-BKN clouds 6k-10k ft AGL and SCT-BKN layer AOA 18k ft AGL thru the valid period. Isolated to scattered TSRA through this afternoon and evening. Some overnight activity will be possible be confidence on terminals being affected is low. Gusty and erratic winds to around 35 kts possible near thunderstorms. Outside of thunderstorms, SFC winds SLY to SWLY at 5-10 kts through 19/03Z becoming variable less than 7 kts at other times. Tomorrow chances for scattered showers and thunderstorms continue through the day across southeast Arizona. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Above normal moisture is in place leading to min RH between 20-40 percent through the weekend. Expect scattered shower and thunderstorm chances (30-60 pct chance) today and Friday, then diminished thunderstorm chances this weekend. Heavy rainfall will be the main threat. Dry conditions return next week. 20-foot winds will be 8-12 mph with some afternoon/early evening gusts to around 20 mph over the next week with normal diurnal patterns through the weekend. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && DVS Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Local storm report, Sep 18, 3:30 PM MST, 2 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
330 PM MST Thu Sep 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM Flash Flood 5 WNW Tucson 32.23N 110.96W
09/17/2025 Pima AZ Public
Delayed report. Social media video of water
overtopping curbs west of university campus.
&&
AJEThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 5:20 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 115 min |
| Sep 18, 5:24 PM MST | Areal Flood Advisory | TWC | Pima | 10 min |
| Sep 18, 5:53 PM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 2 hr |
| Sep 18, 6:08 PM MST | Severe Thunderstorm Warning | TWC | Pima | 28 min |
| Sep 18, 6:59 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Sep 18, 7:25 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Sep 18, 8:22 PM MST | Dust Storm Advisory | TWC | Pinal | 53 min |
| Sep 18, 8:24 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
| Sep 19, 2:19 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 41 min |
| Sep 19, 2:35 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 40 min |
| Sep 19, 2:43 PM MST | Flash Flood Warning | TWC | Cochise | 2 hr |
| Sep 19, 2:54 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
| Sep 19, 3:23 PM MST | Dust Storm Advisory | TWC | Pima, Pinal | 52 min |
| Sep 19, 3:29 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 22 min |
| Sep 19, 3:51 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 24 min |
| Sep 19, 4:13 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 27 min |
| Sep 19, 4:23 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
| Sep 19, 4:25 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.